But now I get terrible leg cramps several times during the night. Can amlodipine besylate be the culprit? I always had occasional leg cramps, even when I took diovan & lisinopril, but not this bad now that I'm on amlodipine besylate.
13 Aug 2010
As you know, amlodipine (as besylate, mesylate or maleate) is a long-acting calcium channel blocker (dihydropyridine class) used as an anti-hypertensive and in the treatment of angina. Like other calcium channel blockers, amlodipine acts by relaxing the smooth muscle in the arterial wall, decreasing total peripheral resistance and hence reducing blood pressure; in angina it increases blood flow to the heart.-
Side effect which may be related are swelling of ankles and feet, joint or muscle pain.-
What dose are you on?
I sugest you contact your doctor.-
Report side effects to FDA at 1-800-FDA-1088.
I hope I have been of help.
Take care and have a good weekend.-
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... have blood tests and a visit every 3 months or they will not refill. He has been on the same medication for over 15 years. Is this the standard ...
1 answer • 5 Oct 2010
I have been taking 10mg twice daily with 2.5mg amlodipine once at bedtime for high blood pressure. Have experienced many annoying side effects with ...
2 answers • 9 Mar 2011
I was on Lisinopril and Dr switched me to amlodipine besylate which I do not like due to the swelling in ankles. Can I switch back to lisinopril ...
3 answers • 8 Sep 2011
I take Diovan and Bisaprolol to control my blood pressure. My Kidney specialist want me to take water pills but I have had a reaction to them. I read ...
0 answers • 1 Aug 2012
the dr. put me on atenolol and amlodipine besylate. the meds have lowered my pulse and not the blood pressure. I am now having a lot of pressure in ...
3 answers • 4 Apr 2013